MAUDE Adverse Event Report: ARTHREX, INC. EXCALIBUR, 3.8MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. EXCALIBUR, 3.8MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number EXCALIBUR, 3.8MM X 13CM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a procedure, the excalibur blade, ar-8380ex, was connected to the handpiece and inserted into the joint as normal.The surgeon activated the shaver in osc mode (without making contact with any soft tissue or bone and metals shards appeared).The metal fragments fell into the patient's body.Another blade was opened to complete the procedure.Additional information requested.Additional information provided 7/5/19: this occurred during tissue debridement during an ankle arthroscopy.Suction was used to remove metals shavings.Rep is not 100% certain that all fragments were removed.
 
Additional Manufacturer Narrative
The complaint could not be confirmed.No evidence of sites of metal debris production were observed on any of the three returned ar-8380ex excalibur devices.Material analysis showed the returned ar-8380ex devices met all as-received specifications.

Brand Name
EXCALIBUR, 3.8MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8817445
Report Number1220246-2019-01213
Device Sequence Number14267454
Product Code GFA
UDI-Device Identifier00888867043381
UDI-Public00888867043381
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberEXCALIBUR, 3.8MM X 13CM
Device Catalogue NumberAR-8380EX
Device Lot Number10268840
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;